MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH LARGE CABLE PASSER-45 DEG ANGLE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH LARGE CABLE PASSER-45 DEG ANGLE; MISC ORTHO SURGICAL INSTR
Catalog Number 391.108
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, a brown liquid was leaking from the ferrocell handle of five (5) cable passers (different sizes) at the cleaning and sterilization process.There was no patient involvement.This report is for one (1) large cable passer-45 deg angle.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part: 391.108, lot: p156357.Supplier: pioneer surgical technology, release to warehouse date: jul 24, 2013.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.The returned cable passers are in a used, but still in a very good conditions and fully functional.Only different darkening of the handles are visible and no signs of more severe degradation, such as bleeding or erosion were found.The device history records shows these lots were processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lots met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.The returned cable passers are in a used, but still in a very good conditions and fully functional.Only different darkening of the handles are visible and no signs of more severe degradation, such as bleeding or erosion were found.Therefore, the complaint is classified as non confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, it was noted that a brown liquid was leaking from the ferrocell handle of five (5) cable passers (different sizes) at cleaning and sterilization process.The problem is existing since a long time, and is repeated on a regular basis.There was no patient involvement.This is report 5 of 5 for (b)(4).

Brand Name
LARGE CABLE PASSER-45 DEG ANGLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8219595
Report Number8030965-2019-59474
Device Sequence Number334664
Product Code LXH
UDI-Device Identifier07611819719781
UDI-Public(01)07611819719781
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.108
Device Lot NumberP156357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1